Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jul 2, 2007, 4:38 AM MDT for 5 counties in Montana. It took effect at Jul 2, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2007, 4:38 AM MDT (10:38 UTC)
- In effect from
- Jul 2, 2007, 12:00 PM MDT
- Expired
- Jul 2, 2007, 8:44 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Broadwater County, MT, Gallatin County, MT, Jefferson County, MT, Lewis and Clark County, MT, Meagher County, MT
The radar
The Great Falls radar (KTFX), 125 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3596 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 021038 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 438 AM MDT MON JUL 2 2007 MTZ118-021800- /O.UPG.KTFX.FW.A.0001.070702T1800Z-070703T0300Z/ /O.NEW.KTFX.FW.W.0001.070702T1800Z-070703T0600Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 438 AM MDT MON JUL 2 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY CONDITIONS AND ISOLATED THUNDERSTORMS FOR PORTIONS OF SOUTHWEST MONTANA... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE VALLEYS OF SOUTHWEST MONTANA WILL SEE AFTERNOON TEMPERATURES IN THE LOWER 90S...WITH MINIMUM HUMIDITY VALUES IN THE LOW TEENS. A WEAK DISTURBANCE MOVING OVER THE AREA WILL CAUSE AFTERNOON WINDS TO INCREASE AS WELL...ESPECIALLY OVER THE HIGHER TERRAIN. ADDITIONALLY...THERE IS THE POTENTIAL FOR ISOLATED THUNDERSTORMS BY LATE AFTERNOON. SOME OF THESE THUNDERSTORMS WILL PRODUCE LITTLE PRECIPITATION UNTIL THE EVENING HOURS. THE COMBINATION OF ALL OF THESE TYPES OF CONDITIONS...COUPLED WITH A HIGH HAINES INDEX...WILL CAUSE POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS85 KTFX 021553 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 953 AM MDT MON JUL 2 2007 MTZ118-030300- /O.CON.KTFX.FW.W.0001.070702T1800Z-070703T0600Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 953 AM MDT MON JUL 2 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY AND VERY WARM CONDITIONS FOR PORTIONS OF SOUTHWEST MONTANA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE VALLEYS OF SOUTHWEST MONTANA WILL SEE AFTERNOON TEMPERATURES IN THE LOWER 90S...WITH MINIMUM HUMIDITY VALUES IN THE LOW TEENS. A WEAK DISTURBANCE MOVING OVER THE AREA WILL CAUSE AFTERNOON WINDS TO INCREASE AS WELL...ESPECIALLY OVER THE HIGHER TERRAIN. THIS COMBINATION OF WEATHER CONDITIONS...COUPLED WITH A HIGH HAINES INDEX...WILL CAUSE POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 030244 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 844 PM MDT MON JUL 2 2007 MTZ118-030345- /O.CAN.KTFX.FW.W.0001.000000T0000Z-070703T0600Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 844 PM MDT MON JUL 2 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE RED FLAG WARNING. RELATIVE HUMIDITY READINGS HAVE CLIMBED ABOVE 20 PERCENT AND WINDS HAVE DECREASED ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 2, 4:00 AM MDT, 38 minutes earlier.
Area forecast discussion, Jul 2, 4:00 AM MDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 400 AM MDT MON JUL 2 2007 .DISCUSSION... ANOTHER MOSTLY QUIET MORNING IS EXPECTED OVER THE REGION...BEFORE THINGS BECOME A BIT MORE ACTIVE THIS AFTERNOON...WHEN SCATTERED THUNDERSTORMS DEVELOP...SOME OF WHICH COULD BE SEVERE. TODAY...A LIGHTLY SOUTHWESTERLY FLOW ALOFT WILL RESIDE OVER THE REGION...AS SEVERAL UPPER LEVEL DISTURBANCE NOW OVER THE PACIFIC NORTHWEST...MOVE EASTWARD TOWARDS CENTRAL MONTANA BY THIS EVENING. OTHER THAN A FEW ISOLATED THUNDERSTORMS EAST OF LEWISTOWN AND UP IN GLACIER PARK THIS MORNING...THE REST OF THE REGION WILL BE DRY THROUGH NOON TODAY. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON OVER THE ROCKY MOUNTAIN FRONT AS THE DISTURBANCE OVER THE PACIFIC NORTHWEST MOVES INTO THE REGION. SOME STORMS COULD BE SEVERE AS THEY MOVE OUT OVER THE PLAINS...WITH THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS BEING LARGE HAIL. REFER TO THE HWO FOR FURTHER DETAILS. TEMPERATURES TODAY WILL BE FAIRLY SIMILAR TO SUNDAYS HIGHS ACROSS THE REGION. FOR TONIGHT...EXPECT SCATTERED THUNDERSTORMS TO AFFECT THE EASTERN HALF OF CENTRAL MONTANA...AS THE UPPER LEVEL DISTURBANCE SLOWLY EXITS THE REGION. OVERNIGHT LOWS WILL COOL NICELY TOWARDS SUNRISE...AS THE CLOUD COVER THINS OUT A BIT. FOR TUESDAY...EXPECT A MOSTLY QUIET WEATHER DAY OVER THE REGION...AS A STRONG UPPER LEVEL RIDGE STARTS TO BUILD OVER THE REGION. TEMPERATURES WILL BE SLIGHTLY COOLER IN THE WAKE OF MONDAYS DISTURBANCE...BUT STILL ABOVE NORMAL. FOR WEDNESDAY...THE START OF A PROLONGED PERIOD OF VERY WARM/HOT TEMPERATURES IS EXPECTED TO MOVE INTO THE REGION. AFTERNOON HIGHS WILL AVERAGE CLOSE TO 15 TO 20 DEGREES ABOVE NORMAL. LITTLE TO NO PRECIP IS EXPECTED OVER THE REGION...DO TO A VERY DRY AIR MASS AND MOSTLY STABLE CONDITIONS ALOFT. BRUSDA THURSDAY THROUGH TUESDAY...UPPER LEVEL RIDGE TO ANCHOR OVER AREA THURSDAY AND FRIDAY WITH A SURFACE LOW MOVING TO THE NORTH OF THE AREA THURSDAY NIGHT AND FRIDAY MORNING. SURFACE LOW CONTINUES TO BUILD DOWN OVER THE AREA FRIDAY NIGHT AND SATURDAY AS UPPER LEVEL RIDGE FLATTENS. MODELS NOT IN AGREEMENT WITH RIDGE BUILDING OVER THE AREA ON MONDAY AND TUESDAY. WARMED TEMPERATURES UP SLIGHTLY FOR THURSDAY AND MORE ON FRIDAY. COOLED TEMPERATURES DOWN FOR SATURDAY AND SUNDAY WITH THE COOL FRONT MOVING THROUGH THE AREA. ALSO INCREASED CHANCE OF AFTERNOON PRECIPITATION OVER THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK WITH SHORT WAVES MOVING UP AND OVER THE AREA IN A MOIST SOUTHWEST FLOW ALOFT. CAMP && .AVIATION... UPDATED 0530Z. SOUTHWEST FLOW ALOFT WILL PERSIST OVER THE AREA. WEAK DISTURBANCES MOVING THROUGH THE FLOW WILL CAUSE ISOLATED SHOWERS AND THUNDERSTORMS TOP DEVELOP. VFR CONDITIONS WILL PREVAIL WITH MVFR CONDITIONS IN THE VICINITY OF THUNDERSTORMS. && .FIRE WEATHER... ANOTHER DAY OF WARM TEMPERATURES...LOW HUMIDITIES AND BREEZY CONDITIONS IS EXPECTED OVER SOUTHWEST MONTANA. WITH THE POSSIBILITY OF ISOLATED THUNDERSTORMS THIS AFTERNOON...WHICH WILL INITIALLY PRODUCE LITTLE RAINFALL...AND FIRE DANGERS THAT ARE INCREASING DAILY...A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF SOUTHWEST MONTANA. CONDITIONS SHOULD BEGIN TO IMPROVE BY LATE THIS EVENING...AS THUNDERSTORMS MOVE OUT OF THE REGION...AND HUMIDITIES START TO INCREASE. BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 90 57 88 58 / 30 20 0 0 CTB 87 54 85 55 / 30 20 0 0 HLN 94 58 90 60 / 30 20 0 0 BZN 93 53 90 54 / 20 20 0 0 WEY 86 43 83 44 / 10 10 0 0 DLN 88 51 87 52 / 20 10 0 0 HVR 91 58 90 59 / 20 30 0 0 LWT 86 56 84 57 / 30 30 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... ...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR MUCH OF SOUTHWEST MONTANA... && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 1, 7:49 PM MDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 749 PM MDT SUN JUL 1 2007 MTZ052>055-030200- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 749 PM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON THROUGH MONDAY EVENING. DRY...VERY WARM AND BREEZY CONDITIONS WILL CAUSE POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008>015-044>051-030200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- 749 PM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:44 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Pondera, Teton | 31 min |
| Jul 2, 3:45 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 45 min |
| Jul 2, 4:14 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 46 min |
| Jul 2, 4:30 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 24 min |
| Jul 2, 4:41 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 49 min |
| Jul 2, 4:59 PM MDT | Severe Thunderstorm Warning | TFX | Hill, Liberty | 46 min |
| Jul 2, 5:29 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 46 min |
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.